Alert archive / Hawaii / Wind Advisories in 2016
Wind Advisory 23, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Oct 16, 2016, 5:14 PM HST for Hawaii County, Hawaii. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2016, 5:14 PM HST (03:14 UTC)
- Expired
- Oct 17, 2016, 3:21 AM HST
- In force
- 10 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 3.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWHW70 PHFO 170314 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 514 PM HST SUN OCT 16 2016 HIZ028-171600- /O.NEW.PHFO.WI.Y.0023.161017T0314Z-161017T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 514 PM HST SUN OCT 16 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 600 AM MONDAY. * TIMING...THROUGH EARLY MONDAY MORNING. * WINDS...NORTHEAST TO EAST WINDS TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING AND HIKING DIFFICULT. THESE WINDS CAN SLAM DOORS FORCEFULLY ENOUGH TO CAUSE DAMAGE OR INJURIES. TENTS MAY BE BLOWN DOWN AND LOOSE OBJECTS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE HIKING OR CAMPING NEAR THE SUMMIT, CONSIDER MOVING TO A LOWER ELEVATION. IF YOU ARE CONSIDERING TRAVELING TO THE SUMMIT, CONSIDER DELAYING YOUR TRIP UNTIL THE WINDS SUBSIDE. && $$ DONALDSON
1 follow-up statement
527 WWHW70 PHFO 171321 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 AM HST MON OCT 17 2016 HIZ028-171430- /O.CAN.PHFO.WI.Y.0023.000000T0000Z-161017T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 321 AM HST MON OCT 17 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS ON THE SUMMITS HAVE DROPPED BELOW ADVISORY LEVELS...AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS TODAY. $$ JACOBSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 16, 3:30 PM HST, 1 hour 44 minutes earlier.
Area forecast discussion, Oct 16, 3:30 PM HST, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 330 PM HST SUN OCT 16 2016 .SYNOPSIS... A high far northwest of the area will move east rapidly through mid- week, then become stationary far northeast of the islands. During the second half of the week, a front will approach from the northwest and a new high will move east behind the front. A low forming northeast of the islands on Friday will help push the front through the islands next weekend. && .DISCUSSION... As of 300 PM, Satellite and radar loops and surface observations continue to show quiet weather over the main Hawaiian Islands. A 1026 MB high around 600 miles north of Kauai will maintain moderate trade winds for the next several days. Through tomorrow morning, the trades will carry clouds and light showers over mainly windward areas while leeward areas remain dry. Satellite loops show a cloud area associated with the remnant of a tropical low from 250 to 650 miles east of the Big Island of Hawaii. This cloud area will move west with the trade winds and bring an increase in showers as it moves over the main Hawaiian Islands. The showers will reach the Big Island tomorrow afternoon, spread over the rest of the islands Tuesday and Wednesday, then move off to the west on Thursday. The global models have been in good agreement showing a trough aloft and an associated front moving southeast toward the main Hawaiian Islands Thursday. A strong new high is forecast to move southeast behind the front and be about 950 miles north of Kauai Friday morning. A low is forecast to form northeast of the islands of Friday and help push the front over the islands Friday night and Saturday. There will be a band of showers along the front and strong northeast trade winds will build behind the front. The northeast winds will bring cooler temperatures by the weekend. && .AVIATION... VFR conditions will prevail through the day on Monday. No AIRMETs are in effect and none are expected. ENE trade winds could carry enough clouds over some windward areas for isolated MVFR ceilings, but no widespread MVFR is expected. && .MARINE... The pressure gradient south of a 1026 MB high will keep east northeast trade winds strong enough to require a Small Craft Advisory (SCA) for the windier waters around Maui and Big Island for the next several days. Late in the week a new high will move into position north of the area and a low will develop to the northeast. The pressure gradient between these two systems may produce widespread strong winds late in the week. Surf will remain well below the advisory thresholds on all shores for the next several days. We do expect a series of small to moderate northwest and north-northwest swells over the next several days, but surf will remain quite small along south facing shores. Strong northeast trade winds late in the week could produce advisory level surf along east facing shores. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 600 AM Tuesday for Maalaea Bay, the Pailolo and Alenuihaha Channels and waters south of the Big Island. && Donaldson
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.